Hail, Dixon
- When
- August 3, 8:42 PM CST
- Where
- Dixon County, 6 mi S of Concord
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.300, -96.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 3, 1:50 PM CST, 6 hours 52 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 PM CDT WED AUG 3 2005 .DISCUSSION... MAIN FCST PBLM WL BE WHEN TRW WL DEVELOP ACRS CWA TONIGHT. ATTM...MID LEVEL CAP IN PLACE WHILE CDFNT IS MOVG THRU SRN CWA. CAP IS NOT EXPECTED TO BREAK UNTIL THIS EVE WITH APPROACH OF S/W. CAP SHUD BREAK FIRST ACRS WRN CWA AND COOLING WL SPREAD E DURING NITE. TRW OVR WRN SD ASSOCD WITH THIS S/W SHUD CONT TO DEVELOP AS IT MOVES EWD. NEXT QUESTION WL BE SVR WX THREAT. SINCE COOLER AIR ALOFT LAGS WELL BEHIND FNT...AND LOW LEVELS BECOME MORE STABLE WITH INFLUX OF COOLER AIR IN THE LOW LEVELS WITH TIME...THREAT OF SVR WX MAY BE SOMEWHAT LIMITED. CUD SEE SVR STORMS OVR WRN CWA THIS EVE...BUT AS NIGHT PROGRESSES MAY JUST TURN INTO RAIN EVENT...AS GUSTY WINDS ASSOCD WITH STORMS MAY HAVE A HARD TIME REACHING SFC. STILL WITH COLDER AIR ALOFT CUD SEE DECENT HAIL WITH SOME OF THE STORMS AS SHEAR STILL FAIRLY GOOD. LINGERING PRECIP OVR SERN CWA THU MORN...BUT CWA SHUD CLEAR OUT NICELY WITH COOLER TEMPS AND DRIER AIR EXPECTED. SHUD REAMIN MILD ON FRI WITH DRY AIR IN PLACE AND PLENTY OF SUNSHINE. WL WARM UP AGAIN THIS WEEKEND AS RIDGE ALOFT BUILDS OVR NRN ROCKIES...BUT WL NOT BE AS HUMID AS IT HAS BEEN. HUMIDITY SHUD RETURN NICELY BY MON AS RIDGE AXIS SHIFTS EWD INTO PLAINS ALLOWING BEETER LLM TO RETURN. WL ALSO BE HOT AGAIN MON INTO WED...WITH CDFNT MOVING THRU WED. WL KEEP DRY FRI THRU TUES...WITH A CHC OF TRW ON WED. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1054 AM CDT WED AUG 03 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1054 AM CDT WED AUG 03 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN AREAS SOUTH AND EAST OF A LINE FROM TYNDALL TO SIOUX FALLS TO JACKSON MN LATE AFTERNOON INTO THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WILL BE WIND GUST OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE WEST OF INTERSTATE 29 AFTER 4 PM. SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS PORTIONS OF NORTHWEST IOWA AFTER 6 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 5 E MARSHALL 44.45N 95.69W
08/03/2005 0.88 INCH LYON MN TRAINED SPOTTER
&&
CJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL WESSINGTON SPRINGS 44.08N 98.57W
08/03/2005 1.00 INCH JERAULD SD LAW ENFORCEMENT
&&
CJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 4 NE HARDWICK 43.82N 96.14W
08/03/2005 0.88 INCH ROCK MN TRAINED SPOTTER
60 MPH WINDS.
&&
CJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 924 PM CDT WED AUG 3 2005 SDZ039-040-054>056-060>062-065>069-040255- BON HOMME-BROOKINGS-HANSON-HUTCHINSON-KINGSBURY-LAKE-LINCOLN-MCCOOK- MINER-MINNEHAHA-MOODY-TURNER-YANKTON- 924 PM CDT WED AUG 3 2005 ...SEVERE THUNDERSTORMS WATCH NUMBER 699 CANCELLED FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS ENDED WEST OF BROOKINGS TO SIOUX FALLS TO YANKTON LINE. THUS THE WATCH HAS BEEN CANCELLED FOR THAT AREA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
926 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST WESTBROOK 44.04N 95.43W
08/03/2005 60 MPH COTTONWOOD MN TRAINED SPOTTER
&&
CJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG WESTBROOK 44.04N 95.43W
08/03/2005 COTTONWOOD MN TRAINED SPOTTER
TREES DOWN IN WESTBROOK.
&&
CJThe Omaha radar (KOAX), 120 km away, was scanning. The volume nearest the first event began at 02:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471351.